Archive for Rational Mechanics and Analysis

, Volume 228, Issue 3, pp 969–993 | Cite as

Global Well-Posedness of the Incompressible Magnetohydrodynamics

  • Yuan Cai
  • Zhen Lei


This paper studies the Cauchy problem of the incompressible magnetohydro dynamic systems with or without viscosity ν. Under the assumption that the initial velocity field and the displacement of the initialmagnetic field froma non-zero constant are sufficiently small in certain weighted Sobolev spaces, the Cauchy problem is shown to be globally well-posed for all ν ≧ 0 and all spaces with dimension n ≧ 2. Such a result holds true uniformly in nonnegative viscosity parameters. The proof is based on the inherent strong null structure of the systems introduced by Lei (Commun Pure Appl Math 69(11):2072–2106, 2016) and the ghost weight technique introduced by Alinhac (Invent Math 145(3):597–618, 2001).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abidi H., Zhang P.: On the global solution of a 3-D MHD system with initial data near equilibrium. Commun. Pure Appl. Math. 70(8), 1509–1561 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Alfv́en H.: Existence of electromagnetic-hydrodynamicswaves. Nature 150, 405–406 (1942)ADSCrossRefGoogle Scholar
  3. 3.
    Alinhac S.: The null condition for quasilinearwave equations in two space dimensions I. Invent. Math. 145(3), 597–618 (2001)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bardos C., Sulem C., Sulem P.-L.: Longtime dynamics of a conductive fluid in the presence of a strong magnetic field. Trans. Am. Math. Soc. 305(1), 175–191 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cao C., Wu J.: Global regularity for the 2D MHD equations with mixed partial dissi pation and magnetic diffusion. Adv. Math. 226, 1803–1822 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Germain P., Masmoudi N., Shatah J.: Global solutions for the gravity water waves equation in dimension 3. Ann. Math. (2) 175(2), 691–754 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Christodoulou D., Klainerman S.: The Global Nonlinear Stability of Minkowski Space. Princeton Mathematical Series Vol. 41, 1993Google Scholar
  8. 8.
    Hu X., Lin F.H.: Global Existence for Two Dimensional Incompressible Magnetohy drodynamic Flows with Zero Magnetic Diffusivity (2014). arXiv:1405.0082
  9. 9.
    He L. L., Xu L., Yu P.: On Global Dynamics of Three Dimensional Magnetohydrodynamics: Nonlinear Stability of Alfvén Waves (2016). arXiv:1603.08205
  10. 10.
    Laudau L.D., Lifshitz E.M.: Electrodynamics of Continuous Media, 2nd ed. Pergamon, New York, 1984Google Scholar
  11. 11.
    Lei Z.: Global well-posedness of incompressible elastodynamics in two dimensions. Commun. Pure Appl. Math. 69(11), 2072–2106 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Lei Z.: On axially symmetric incompressible magnetohydrodynamics in three dimen sions. J. Differ. Equ. 259(7), 3202–3215 (2015)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lei Z., Sideris T. C., Zhou Y.: Almost global existence for 2-D incompressible isotropic elastodynamics. Trans. Am. Math. Soc. 367(11), 8175–8197 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lin F. H., Xu L., Zhang P.: Global small solutions of 2-D incompressible MHD system. J. Differ. Equ. 259(10), 5440–5485 (2015)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lin F.H., Zhang P.: Global small solutions to an MHD-type system: the three dimensional case, Commun. Pure Appl. Math. 67, 531–580 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Sermange M., Temam R.: Some mathematical questions related to the MHD equa tions. Commun. Pure Appl. Math. 36, 635–664 (1983)ADSCrossRefzbMATHGoogle Scholar
  17. 17.
    Stein E.M.: Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals. Princeton University Press, Princeton (1993)Google Scholar
  18. 18.
    Sideris T.C., Thomases B.: Global existence for three-dimensional incompressible isotropic elastodynamics. Comm. Pure Appl. Math. 60(12), 1707–1730 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ren X.X., Wu J.H., Xiang Z.Y., Zhang Z.F.: Global existence and decay of smooth solution for the 2-DMHD equations without magnetic diffusion. J. Funct. Anal. 267(2), 503–541 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Xu L., Zhang P.: Global small solutions to three-dimensional incompressible magne733 tohydrodynamical system. SIAM J. Math. Anal. 47(1), 26–65 (2015)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Zhang T.: An Elementary Proof of the Global Existence and Uniqueness Theorem to 2-D Incompressible Non-resistive MHD System (2014). arXiv:1404.5681

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematical SciencesFudan UniversityShanghaiPeople’s Republic of China
  2. 2.LMNS and Shanghai Key Lab for CAM, Fudan UniversityShanghaiPeople’s Republic of China

Personalised recommendations